Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 9, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Dec 19, 2025, 2:33 AM EST for 23 counties in Michigan. It took effect at Dec 19, 2025, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2025, 2:33 AM EST (07:33 UTC)
- In effect from
- Dec 19, 2025, 10:00 AM EST
- Expired
- Dec 19, 2025, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
All 23 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 19 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS73 KAPX 190733 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 233 AM EST Fri Dec 19 2025 MIZ016>018-020>036-041-042-099-200000- /O.NEW.KAPX.WI.Y.0009.251219T1500Z-251220T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Charlevoix- 233 AM EST Fri Dec 19 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Much of Northern Lower Michigan. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JLD
3 follow-up statements
176 WWUS73 KAPX 191454 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 954 AM EST Fri Dec 19 2025 MIZ016>018-020>036-041-042-099-200000- /O.CON.KAPX.WI.Y.0009.251219T1500Z-251220T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Charlevoix- 954 AM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...A portion of Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JZ
798 WWUS73 KAPX 192051 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 351 PM EST Fri Dec 19 2025 MIZ016>018-020>036-041-042-099-200000- /O.CON.KAPX.WI.Y.0009.000000T0000Z-251220T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Charlevoix- 351 PM EST Fri Dec 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with a few gusts up to 45 mph. * WHERE...A portion of Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JZ
406 WWUS73 KAPX 192357 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 657 PM EST Fri Dec 19 2025 MIZ016>018-020>036-041-042-099-200100- /O.EXP.KAPX.WI.Y.0009.000000T0000Z-251220T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Charlevoix- 657 PM EST Fri Dec 19 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Wind gusts has subsided below wind advisory criteria, although occasionally breezy conditions will continue at times this evening. $$ JLD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Dec 18, 11:14 PM EST, 3 hours 19 minutes earlier. Its key messages:
- Arctic front with flash freeze later tonight as temperatures fall quickly below freezing.
- Hazardous travel developing in some areas late tonight into Friday morning with snow, blowing snow, and low visibility. Whiteout conditions possible.
- Wind gusts of 40+ mph on Friday, resulting in localized power outages.
Area forecast discussion, Dec 18, 11:14 PM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1114 PM EST Thu Dec 18 2025
.KEY MESSAGES...
- Arctic front with flash freeze later tonight as temperatures fall
quickly below freezing.
- Hazardous travel developing in some areas late tonight into Friday
morning with snow, blowing snow, and low visibility. Whiteout
conditions possible.
- Wind gusts of 40+ mph on Friday, resulting in localized power
outages.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 208 PM EST Thu Dec 18 2025
Deepening surface low moves through the northern lakes tonight,
swinging an arctic cold front through the area mid to late
evening. Winds veer southwest this evening with fropa, with the
main core of cold air pushing into the area after midnight. Any
slush or snow on side roads or parking lots will freeze up
quickly as temperatures plummet through the 20s and into the
upper teens in some areas. There may be a bit of a precipitation
"lull" for a few hours between the intial fropa and the snow,
with snow coverage increasing quickly with the arrival of the
core of the cold air overnight. Fairly optimal snow efficiency
parameters late tonight into Friday morning for areas along and
west of I-75, with moisture and forcing pegged through a deep
DGZ producing lake enhanced snow. This is likely where the
heaviest snow will fall in most areas, with 2-3" of
accumulation. Winds will also ramp up during this time as
strong cold air advection begins to bring the stronger winds
aloft to the surface. Conditions will deteriorate in many areas
late with the increasing winds, creating areas of very low
(whiteout at times) visibility and hazardous travel.
Lake effect snows on Friday as boundary layer winds veer
northwest. Smaller flake size and overall less efficient snow
parameters as continued strong cold air advection eventually pushes
the moisture profile outside of the most favorable DGZ. Despite
accumulations being limited, the smaller flake size combined
with strong winds, will create hazardous travel with low
visibility (whiteouts at times) due to blowing snow. Cold air
advection downward momentum will bring 45kt winds at the top of
the boundary layer to the surface. The strong winds may also
push lake effect snow bands well inland for a time, pushing the
activity east of I-75. Overall, expect poor travel conditions in
parts of the area through the first half of the day. Conditions
will gradually improve during the afternoon as the snow begins
to diminish and the winds gradually subside.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 208 PM EST Thu Dec 18 2025
Sitting in the baroclinic zone between much colder air to the north
and much warmer air to the south, Northern Michigan weather will
remain active with several clipper systems into next week. One
clipper slides across the area later Saturday and Saturday night
with accumulating snow over northern areas, followed by a period of
lake effect snow in the favored snow belts. Another clipper may
bring snow back into the forecast early next week. Warmer air
across the middle of the country will begin to push toward the area
as we head toward Christmas, possibly producing additional light
mixed precipitation possibilities. Temperatures generally running
above normal on most days throughout this period.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1114 PM EST Thu Dec 18 2025
Rain showers continue to slide east as a front works across the
area, turning winds to west behind the boundary. IFR/LIFR CIGs are
expected to hang on across the eastern U.P. for a few more hours
before lifting to MVFR later tonight. Lake effect snow kicks in
early Friday morning -- around 08-09Z across northwest lower
Michigan. While TEMPO groups are included to periodic drops in
visibility shortly after this timeframe, worst conditions are
expected after 12Z where drops to 1/4SM will be possible at times
with strong winds and falling snow. Sustained wind speeds between 10-
20kts with gusts to 25-35kts are anticipated Friday morning into
Friday afternoon before weakening into Friday evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 4 PM EST Friday for MIZ016-017-
020>022-025>028-031-032-099.
Winter Weather Advisory until 1 PM EST Friday for MIZ086.
MARINE...Gale Warning until 7 PM EST Friday for LHZ345>349.
Gale Warning until 10 AM EST Friday for LMZ323-341-342-344>346.
Gale Warning until noon EST Friday for LSZ321-322.
&&
SHORT TERM...JK
LONG TERM...JK
AVIATION...DJCHazardous weather outlook, Dec 18, 11:08 PM EST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1108 PM EST Thu Dec 18 2025 MIZ016>018-020>036-041-042-086>088-095>099-200415- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1108 PM EST Thu Dec 18 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. A flash freeze is possible tonight as temperatures plummet below freezing. The combination of icy roads, in addition to falling and blowing snow, will lead to hazardous driving conditions later tonight. See the latest Winter Weather Advisories for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow, blowing snow, and strong winds will continue on Friday across the snowbelts of northern lower and eastern upper Michigan. Hazardous travel is expected. See the latest Winter Weather Advisories for additional details. Additional snow or mixed precipitation chances at times into next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-200415- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1108 PM EST Thu Dec 18 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Gales are likely later tonight on the nearshore waters. Please see the latest Gale warnings for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gales are likely on Friday on all nearshore waters of northern Michigan. Please see the latest Gale warnings for more details. Freezing spray is also likely on the Great Lakes on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:00 AM EST | Gale Watch | APX | 12 hr | |
| Dec 19, 3:17 PM EST | Gale Warning | APX | 40 hr | |
| Dec 19, 3:17 PM EST | Small Craft Advisory | APX | 25 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.